Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Taking Akurit 4 for tuberculosis treatment on empty stomach. Noticed bleeding and white discharge when missed. Solution?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1706 Questions
Dear Sir,

My wife is advised to take AKURIT 4 for tuberculosis treatement. Dr Advised to take 2 tabs empty stomach.
She is advised to take it for 6 Months. And she ways 40-48Kg. And Dr told not to miss it. If you miss it then you will get many problems. She once missed & got problems like lot of bleeding & white discharge. She is getting pain lot of stomach pain also. Please suggest me as other Dr. told us to change the Drug after 2 Months to but My family Dr told no need to change it. Other Dr told that to have Uric Acid test. But this test is normal. Please suggest.

Posted Tue, 24 Sep 2013 in Infections
Answered by Dr. Prasad 1 hour later
Brief Answer:
Stomach pain may be related to gastritis...

Detailed Answer:

I understand this may be a stressful time for you and your family. But do not worry, tuberculosis is no longer as dreaded as it was earlier.

Let me start by telling that it is important to take antitubercular drugs very religiously. The chance of bacterial resistance, treatment failure and relapse is higher in one who don't follow this treatment regularly. Missing one pill in most instance do not produced such fearful events. Therefore be less worried; but encourage/remind her to take antitubercular medicines as strictly and religiously as possible.

Now, the white discharge and per vaginal bleeding is not related to the medication / her mission one pill. She may be harbouring some pelvic infection which can be assessed by help of gynecologist. If she continues to have discharge and bleeding it would be worthwhile to see a gynecologist.

You do not specify what tuberculosis she is suffering with. Is it pulmonary (lung) or extra pulmonary (other organ) tuberculosis?

As far as medicine is concerned, probably the first doctor mentioned to bring the number of antitubercular medicines from 4 to 2 or 3 medicine after the second month of treatment. If this is what he means, then I agree with him. But if he meant changing the whole set of medicines, then we need not do that.

Stomach pain may be related to the pelvic infection that I was talking off. It may also be drug induced. Antitubercular drugs can cause a fair bit of gastritis and hyperacidity. She will benefit from using proton pump inhibitor like rabeprazole every day. Discuss with your treating doctor.

Hope this helped. Write back for further assistance.

Above answer was peer-reviewed by
Follow-up: Taking Akurit 4 for tuberculosis treatment on empty stomach. Noticed bleeding and white discharge when missed. Solution? 32 hours later
Thank for your reply. But I think it is half answered. I have mentioned "other" Dr told to that medicine should have changed from Akurit 4 to Akurit 3 after two months. But our Dr told to stick with Akurit 4 only. He also given some other ayurvedic medicine. But she is not taking it. she is complaining about weakness n omitting. also she is not proper diet n not eating properly. saying that I am getting omitting sensetion. Dr told if she takes all medicine properly she wont get much weakness n other problems. Pleae reply. Thanks, XXXXX
Answered by Dr. Prasad 9 hours later
Brief Answer:
Weakness and appetite gradually increases...

Detailed Answer:

As per tuberculosis treatment protocols, we recommend use of 4 antitubercular drug (Akurit 4) for first 2 months. This is followed with 4 months of reduced medication - either only 2 drugs and in some instance 3 drugs. I am not sure, why the second doctor insisted on continuing all four drugs. You can discuss with him to know about it. But as per recommendation, it is only 3 drugs after 2 months of treatment.

Tuberculosis by itself can cause wide variety of symptoms. And most individual do not tolerate antitubercular drugs well. Vomiting may be the effects of medicine and not because she missed medication. You can contact your doctor who can add pills for vomiting. I prefer to use combination of proton pump inhibitor with antiemetic like pantoprazole + domperidone till she feels better. I continue plain pantoprazole tablets for bit longer period say till the end of treatment.

A good protein XXXXXXX diet is an essential component of tuberculosis treatment. Weakness can gradually develop in many patients. I expect her to feel better as her vomiting settles and she starts taking good diet. Talk to your treating doctor to fix her vomiting problem first.

I hope she is on vitamin supplements too.

Hope this helps. Write back to discuss further.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor